MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SAW BLADE, 90MM X 9.5-19MM, 1.27MM CUT; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC SAW BLADE, 90MM X 9.5-19MM, 1.27MM CUT; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 05.003.126S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter¿s complete mailing address was not provided.Reporter¿s phone number was not provided.Reporter¿s contact name was not provided.The manufacturing location is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during a total knee arthroplasty surgical procedure, it was observed that the saw blade was broken.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.It was reported that there were no broken parts in the patient's body.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the saw blade was broken off into two parts.It was also determined that the device appeared to have been struck with a very hard metallic object and may have come into contact with a metallic guide.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to improper handling, which is user error/misuse/abuse.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SAW BLADE, 90MM X 9.5-19MM, 1.27MM CUT
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7508614
Report Number8030965-2018-53688
Device Sequence Number1529758
Product Code GFA
UDI-Device Identifier10886982131287
UDI-Public(01)10886982131287(11)161216
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.003.126S
Device Lot NumberH240922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1